Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Is there any cream for discoloration in groin region?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hi, This is XXXX 31 Year Male, I think i had/have jock itch for some time (1 year) since i moved to humid/sweaty area about 2 years ago. I have been exercising extreme cause to keep the groin area clean and dry. Although looks like the fungus infection/spread has subsided but the dark patch on the upper thigh in the groin area on both sides does't seem to go away. Is there any cream/spray or powder that i can use to get rid of this discoloration quickly.(May be Lamisil, Lotrimin AT, Naftin and Lotrimin Ultra creams, etc) Please note iam taking antiboitics for Acne (Cynamycin), so do not want anymore oral medication. Kindly suggest external medication to be applied directly on the affected area with quick results. Regards, XXXX, India
Posted Thu, 20 Feb 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 22 minutes later
Brief Answer: Fungal infection or pigmentation, details required Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. You seem to have developed fungal infection of the groin region along with post inflammatory pigmentation. Now firstl of all, it is important to find if you still have the fungal infection or is there only pigmentation left. Please tell if there are any signs of an active fungal infection still in the form of any redness, dryness or itching in the region. If however, there are no signs of an active fungal infection, then we can proceed with the treatment of pigmentation alone. It would be great if you can click some close up pictures of the skin lesions and upload them here on this page. You can mail them at YYYY@YYYY with heading as ref to Dr Geetika Paul. Also please tell if you are applying any medicine to the area at present. I am sure I will be able to help you more once you provide me the above details and the pictures. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Is there any cream for discoloration in groin region? 2 hours later
Hi, Please refer to attached closeups of the affected areas on both the sides in my reports (Left & Right Leg1.jpg). There is no discomfort or itching of any kind, i try to keep the area dry. I have not applied any medication on this for log time (6 Months or more). (Tried itchguard, ringguard and sapat lotion/balm earlier though, after which the condition has neither improved or worsened.) Regards, XXXX
Answered by Dr. Geetika Paul 5 hours later
Brief Answer: Fungal infection with pigmentation, antifungals Detailed Answer: Hi I have seen the attached pictures. You seem to have both active fungal infection as well as some degree of pigmentation from previous infection. Now since you live in hot and humid climates, so excessive sweating is one reason for recurrent development of these infections. But with proper and adequate treatment, I am sure you will benefit. Now first of all, it is necessary to treat the active fungal infection. You should apply an antifungal cream like terbinafine cream over the affected areas twice a day for atleast two weeks continuously. Avoid application of any other oil or cream. Wear cotton undergarments so as to reduce the sweating. Now once that the active fungal infection heals up,then you can start with the treatment for pigmentation. So after about two weeks, you can start application of kojivit cream over the pigmented areas twice a day. This is a mild lightening agent and can safely be used for as long as the desired results are obtained. Hope it answers your query Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor